Alert archive / Utah / High Wind Watches in 2013
High Wind Watch 3, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this high wind watch at Nov 20, 2013, 3:45 PM MST. It took effect at Nov 21, 2013, 4:00 PM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 20, 2013, 3:45 PM MST (22:45 UTC)
- In effect from
- Nov 21, 2013, 4:00 PM MST
- Expired
- Nov 21, 2013, 4:31 AM MST
- In force
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted, in the capitals the NWS used until 2016.
455 WWUS75 KSLC 202245 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 345 PM MST WED NOV 20 2013 UTZ002-003-211200- /O.NEW.KSLC.HW.A.0003.131121T2300Z-131122T1900Z/ NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS- INCLUDING THE CITIES OF...BRIGHAM CITY...OGDEN...BOUNTIFUL... SALT LAKE CITY...TOOELE 345 PM MST WED NOV 20 2013 ...HIGH WIND WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY MORNING... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY MORNING. * AFFECTED AREA: DAVIS COUNTY...WEBER COUNTY...AND NORTHERN SALT LAKE COUNTY. * WINDS: EASTERLY WINDS OF 25 TO 35 MPH WITH GUSTS TO 60 MPH POSSIBLE. * TIMING: WINDS ARE EXPECTED TO DEVELOP TOMORROW AFTERNOON AND REMAIN STRONG THROUGH FRIDAY MORNING. GUSTY EASTERLY CANYON WINDS MAY PERSIST AFTER THE PERIOD OF STRONGEST WINDS...PERHAPS INTO SATURDAY. * IMPACTS: STRONG CROSS WINDS ARE EXPECTED TO DEVELOP ALONG THE I-15 CORRIDOR ALONG THE NORTHERN WASATCH FRONT AND ALONG HIGHWAY 89. THE WINDS MAY ALSO RESULT IN SOME PROPERTY DAMAGE. LOOSE ITEMS NOT SECURED MAY BECOME AIRBORNE. WIND SENSITIVE OPERATIONS MAY BE AFFECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
1 follow-up statement
144 WWUS75 KSLC 211131 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 431 AM MST THU NOV 21 2013 UTZ002-003-212000- /O.UPG.KSLC.HW.A.0003.131121T2300Z-131122T1900Z/ /O.NEW.KSLC.HW.W.0003.131121T2300Z-131122T1900Z/ NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS- INCLUDING THE CITIES OF...BRIGHAM CITY...OGDEN...BOUNTIFUL... SALT LAKE CITY...TOOELE 431 AM MST THU NOV 21 2013 ...HIGH WIND WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO NOON MST FRIDAY... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO NOON MST FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA: DAVIS COUNTY...WEBER COUNTY...AND NORTHEASTERN SALT LAKE COUNTY. * WINDS: EASTERLY WINDS OF 30 TO 40 MPH WITH GUSTS TO 70 MPH POSSIBLE. * TIMING: WINDS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND REMAIN STRONG THROUGH FRIDAY MORNING. THE EASTERLY CANYON WINDS MAY BECOME STRONG AGAIN FRIDAY NIGHT INTO SATURDAY MORNING. * IMPACTS: STRONG CROSS WINDS ARE EXPECTED TO DEVELOP ALONG THE I-15 CORRIDOR ALONG THE NORTHERN WASATCH FRONT AND ALONG HIGHWAY 89. STRONG WINDS ARE ALSO POSSIBLE BELOW CANYONS IN NORTHEASTERN SALT LAKE COUNTY FROM NEAR THE UNIVERSITY OF UTAH SOUTH TO NEAR PARLEYS CANYON. THE WINDS MAY RESULT IN SOME PROPERTY DAMAGE. LOOSE ITEMS NOT SECURED MAY BECOME AIRBORNE. WIND SENSITIVE OPERATIONS MAY BE AFFECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. VEHICLES...ESPECIALLY HIGH PROFILE VEHICLES...CAN BE DIFFICULT TO CONTROL AT TIMES IN HIGH WINDS. MOTORISTS SHOULD TAKE EXTRA CAUTION...ESPECIALLY WHILE CROSSING BRIDGES...OVERPASSES AND UNSHELTERED AREAS. FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS FROM THE UTAH DEPARTMENT OF TRANSPORTATION VISIT...HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX. && $$ UTZ001-212000- /O.NEW.KSLC.WI.Y.0021.131121T2300Z-131122T1900Z/ CACHE VALLEY/UTAH PORTION- INCLUDING THE CITIES OF...LOGAN...SMITHFIELD 431 AM MST THU NOV 21 2013 ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO NOON MST FRIDAY... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO NOON MST FRIDAY. * AFFECTED AREA: THE UTAH PORTION OF THE CACHE VALLEY. * WINDS: EAST WINDS NEAR CANYONS 25 TO 35 MPH WITH GUSTS AROUND 50 MPH. * TIMING: WINDS WILL DEVELOP THIS AFTERNOON AND BECOME STRONG OVERNIGHT THEN DIMINISH FRIDAY MORNING. THE EASTERLY CANYON WINDS MAY BECOME STRONG AGAIN FRIDAY NIGHT INTO SATURDAY MORNING. * IMPACTS: STRONG CROSS WINDS COULD AFFECT TRAVEL ALONG NORTH SOUTH ROUTES IN THE EASTERN CACHE VALLEY. LOOSE OBJECTS COULD BECOME AIRBORNE. WIND SENSITIVE OPERATIONS MAY BE AFFECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN MAKE DRIVING DIFFICULT. FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS FROM THE UTAH DEPARTMENT OF TRANSPORTATION VISIT...HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX. && $$ UTZ012-013-212000- /O.NEW.KSLC.WI.Y.0021.131121T2300Z-131122T1900Z/ CASTLE COUNTRY-SAN RAFAEL SWELL- INCLUDING THE CITIES OF...PRICE...CASTLE DALE...EMERY... GREEN RIVER...HANKSVILLE 431 AM MST THU NOV 21 2013 ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO NOON MST FRIDAY... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO NOON MST FRIDAY. * AFFECTED AREA: PORTIONS OF EASTERN CARBON AND NORTHEASTERN EMERY COUNTIES ALONG AND EAST OF ROUTE 6 BETWEEN PRICE AND GREEN RIVER. THIS INCLUDES THE TOWN OF SUNNYSIDE. * WINDS: NORTHEAST WINDS 25 TO 35 MPH WITH GUSTS AROUND 50 MPH. * TIMING: WINDS WILL DEVELOP THIS AFTERNOON AND BECOME STRONG OVERNIGHT THEN DIMINISH FRIDAY MORNING. * IMPACTS: STRONG CROSS WINDS COULD AFFECT TRAVEL ALONG ROUTE 6. LOOSE OBJECTS COULD BECOME AIRBORNE. WIND SENSITIVE OPERATIONS MAY BE AFFECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN MAKE DRIVING DIFFICULT. FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS FROM THE UTAH DEPARTMENT OF TRANSPORTATION VISIT...HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this high wind watch went out at Nov 20, 9:49 AM MST, 5 hours 56 minutes earlier.
Area forecast discussion, Nov 20, 9:49 AM MST, 5 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 949 AM MST WED NOV 20 2013 .SYNOPSIS...ANOTHER WEAK BUT MOIST SYSTEM WILL CROSS THE AREA TODAY. A COLD FRONT WILL MOVE SOUTH THROUGH THE EASTERN GREAT BASIN TONIGHT AND TOMORROW. A CALIFORNIA LOW WILL KEEP MOISTURE OVER CENTRAL AND SOUTHERN UTAH FRIDAY THROUGH THE WEEKEND. && .DISCUSSION...MOIST WESTERLY FLOW REMAINS OVER THE FORECAST AREA THIS MORNING...RESULTING IN WIDESPREAD CLOUDS. NEXT IN A SERIES OF WEAK SHORTWAVES TO IMPACT THE AREA IS MAKING ITS WAY OVER SOUTHERN UTAH...AND PRECIP COVERAGE IS INCREASING THERE. COVERAGE WILL CONTINUE TO INCREASE AND SPREAD NORTHWARD THIS AFTERNOON WITH THE ADDITION OF SHORTWAVE ENERGY. CLOUDS WILL LIMIT WARMING BUT THE AIRMASS IS STILL MILD OVER THE REGION...SO MAXES SHOULD STILL RUN A FEW DEGREES ABOVE SEASONAL NORMALS. A PACIFIC NORTHWEST TROUGH WILL DROP DOWN TO THE SOUTHERN CALIFORNIA COAST BY TOMORROW AFTERNOON AS A SECOND COLD TROUGH MOVES INTO THE NORTH CENTRAL UNITED STATES. THE FORECAST AREA WILL BE PUT IN A DEFORMATION ZONE IN BETWEEN THESE FEATURES...AND A FAIRLY WELL DEFINED COLD FRONT WILL PROVIDE ADDITIONAL INSTABILITY. THIS FRONT IS PROGGED TO MOVE INTO NORTHERN UTAH TOMORROW MORNING AND THROUGH SOUTHERN UTAH BY EARLY TOMORROW EVENING. SNOW LEVELS SHOULD REMAIN ABOVE THE VALLEYS...BUT SNOW COULD BE SIGNIFICANT OVER THE MOUNTAINS...PARTICULARLY OVER CENTRAL AND SOUTHERN UTAH AS PRECIPITATION ALONG THE FRONT LOOKS TO BECOME MORE ORGANIZED DURING THAT TIME. WILL NEED TO CONSIDER HEADLINES WITH THE AFTERNOON FORECAST PACKAGE. BEHIND THE FRONT...MODELS CONTINUE TO INDICATE A FAIRLY STRONG E/NE FLOW DEVELOPING UNDER THE INFLUENCE OF THE CALIFORNIA TROUGH. GOOD PRESSURE GRADIENT SUPPORTS A FAIRLY STRONG DOWNSLOPE/CANYON WIND EVENT FOR THE WASATCH FRONT. BEST WINDOW FOR STRONGER WINDS OCCURS THURSDAY NIGHT INTO EARLY FRIDAY...BUT AT LEAST SOME EASTERLY FLOW PERSISTS INTO SATURDAY. PRESSURE GRADIENT ALSO SUPPORTS SOME GAP WINDS IN SOUTHWEST UTAH...THOUGH DIRECTION OF THE FLOW (MORE EAST THAN NORTHEAST) IS NOT PARTICULARLY FAVORABLE. THE AIRMASS OVER NORTHERN UTAH DRIES QUICKLY BEHIND THE FRONT...BUT MOISTURE LOOKS TO LINGER OVER CENTRAL AND SOUTHERN UTAH INTO THE WEEKEND AS THE CALIFORNIA TROUGH SLOWLY MEANDERS ACROSS ARIZONA. NO UPDATES EXPECTED TO THE FORECAST THIS MORNING. && .AVIATION...CEILINGS AT THE SLC TERMINAL WILL LOWER THROUGH TODAY AS SHOWERS MOVE IN TO THE AREA. CEILINGS WILL LIKELY DROP BELOW 7000FT BETWEEN 19Z AND 22Z...WITH ONLY A SLIGHT CHANCE THAT THEY REMAIN ABOVE THAT LEVEL THROUGH 00Z. OTHER POTENTIAL IMPACTS FROM SHOWERS INCLUDE BRIEF ERRATIC WINDS AND MVFR CONDITIONS FROM THE HEAVIER RAIN BANDS. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && PUBLIC...TRAPHAGAN AVIATION...SCHOENING FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Nov 20, 5:03 AM MST, 10 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 503 AM MST WED NOV 20 2013 UTZ001>016-019>021-517-518-WYZ021-211215- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 503 AM MST WED NOV 20 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT THE MOUNTAINS ACROSS THE OUTLOOK AREA WILL SEE LIGHT ACCUMULATING SNOW AGAIN TODAY WITH SNOW LEVELS AROUND 7000 TO 7500 FEET. MORE SIGNIFICANT ACCUMULATION IS EXPECTED ACROSS ALL MOUNTAIN AREAS TONIGHT AND COULD IMPACT TRAVEL OVER THE PASSES ON MOST OF THE MAJOR ROUTES THROUGH THE MOUNTAINS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SIGNIFICANT ACCUMULATING MOUNTAIN SNOW WILL CONTINUE ACROSS THE OUTLOOK AREA THURSDAY MORNING THEN GRADUALLY TAPER OFF FROM THE NORTH THURSDAY AFTERNOON THROUGH THURSDAY NIGHT. THIS SNOW WILL CONTINUE TO IMPACT TRAVEL OVER THE PASSES ON MOST OF THE MAJOR ROUTES THROUGH THE MOUNTAINS...AND COULD EVEN IMPACT SOME OF THE SUMMITS ALONG I-15 IN THE VICINITY OF THE I-70 JUNCTION. ACCUMULATING SNOW COULD REDEVELOP FRIDAY NIGHT THROUGH SATURDAY OVER THE SOUTHERN AND CENTRAL MOUNTAINS BEFORE TAPERING OFF AGAIN SUNDAY. STRONG EASTERLY WINDS ARE EXPECTED ALONG THE WASATCH FRONT THURSDAY AFTERNOON AND COULD CONTINUE INTO FRIDAY MORNING BEFORE DIMINISHING FRIDAY AFTERNOON. STRONG NORTHEASTERLY WINDS ARE ALSO EXPECTED BELOW CANYONS AND GAPS ACROSS SOUTHWEST UTAH THURSDAY NIGHT THROUGH FRIDAY...AND COULD EVEN CONTINUE THERE INTO SATURDAY MORNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 20, 3:44 PM MST | Winter Weather Advisory | SLC | 4 days |
Nearby
High Wind Watches in Utah, 2013Every high wind watch in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.